Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 54, NWS St. Louis, MO

June 14, 2015Saint Charles County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 14, 2015, 6:25 PM CDT for Saint Charles County, Missouri. It took effect at Jun 14, 2015, 11:48 PM CDT. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Jun 14, 2015, 6:25 PM CDT (23:25 UTC)
In effect from
Jun 14, 2015, 11:48 PM CDT
Expired
Jun 16, 2015, 4:20 AM CDT
In force
29 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Saint Charles County, MO

The radar

The St Louis radar (KLSX), 10 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Dardenne Creek at St. Peters (DRCM7). The gauge peaked at 16.71 ft at Jun 14, 2015, 10:00 PM CDT.

actionminormoderate510152006/1406/1506/1606/17
Action stage
16 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514860, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WGUS43 KLSX 142325
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
625 PM CDT SUN JUN 14 2015

...The National Weather Service in St. Louis has issued a Flood 
Warning for the following river in Missouri... 

  Dardenne Creek at St. Peters affecting St. Charles County

.This flood warning is a result of heavy rain events Friday and again 
this afternoon...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this situation and issue follow
up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC183-152325-
/O.NEW.KLSX.FL.W.0054.150615T0448Z-150616T0920Z/
/DRCM7.1.ER.150615T0448Z.150615T0600Z.150615T0920Z.UU/
625 PM CDT SUN JUN 14 2015

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Dardenne Creek at St. Peters
* from this evening til Monday.  
* At  6:00 PM Sunday the stage was 13.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast:  Rise above flood stage this evening crest near 19.0 feet
  after midnight.  The river will fall below flood stage by early tomorrow.
* Impact:  At 19.2 feet...Lone Wolff Park begins flooding just south 
  of Main Street/Highway C, just west of St. Peters.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/15  06/16  06/17  06/18  06/19

Dardenne Creek
  St. Peters      18.0   13.94      17.2    8.0    4.6    3.5    3.3


&&


LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
      3876 9062                       



$$
2 follow-up statements
544 
WGUS83 KLSX 150325
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1025 PM CDT SUN JUN 14 2015

...The Flood Warning continues for the following river in 
Missouri...
 
  Dardenne Creek at St. Peters affecting St. Charles County 

.This flood warning is a result of heavy rain earlier today and on Friday...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC183-160325-
/O.EXT.KLSX.FL.W.0054.150615T1000Z-150616T1334Z/
/DRCM7.1.ER.150615T1000Z.150615T1200Z.150615T1334Z.UU/
1025 PM CDT SUN JUN 14 2015

The Flood Warning continues for
  the Dardenne Creek at St. Peters
* from late tonight til Monday. 
* At 10:00 PM Sunday the stage was 16.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast:  The river will rise above flood stage early tomorrow 
  and continue to rise to near 18.5 feet by tomorrow morning. 

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/15  06/16  06/17  06/18  06/19

Dardenne Creek
  St. Peters      18.0   16.91      18.5    9.6    5.1    3.9    3.5


&&


LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
      3876 9062                       



$$
842 
WGUS83 KLSX 151502
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1002 AM CDT MON JUN 15 2015

...The flood warning is cancelled for the following Creek in Missouri...
 
  
               The Dardenne Creek at
               
                 ...St. Peters
                 
                 



This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC183-151532-
/O.CAN.KLSX.FL.W.0054.000000T0000Z-150616T1334Z/
/DRCM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1002 AM CDT MON JUN 15 2015

The Flood Warning is cancelled for
  the Dardenne Creek at St. Peters.
* At 9 AM Monday the stage was 10.4 feet.
* Flood stage is 18.0 feet.
* Forecast: The river crested below the flood stage at 16.9 feet.
  The Creek level will continue to trend downward.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/16  06/17  06/18  06/19  06/20

Dardenne Creek
  St. Peters      18.0   10.41       9.6    5.1    3.9    3.5    3.4


&&


LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
      3876 9062                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 14, 3:55 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 14, 3:55 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CDT Sun Jun 14 2015

.SHORT TERM:  (Through Late Tonight)
Issued at 350 PM CDT Sun Jun 14 2015

Diurnal heating of the very moist air mass across the region has
yielded SBCAPES of 2000-2500 J/KG this afternoon and scattered to
numerous showers and thunderstorms. Anomously high water content
with PWs above 90th percentile at 1.8+ inches is resulting in very
efficient rainfall production and have seen a few reports of rates
in excess of 4 in/hr, however longevity has been only on the order
of less than 30 minutes given scattered converage. There are no
evident upper level features aiding current storms, thus expect
them to follow a strong diurnally driven cycle with converage
rapidly decreasing early this evening. From the later evening into
the overnight hours have dramatically reduced pops the southern
half of the CWA and highest in the chance range across the northeast
third of the CWA along the periphery of the stronger southwestly
and slightly confluent low level flow.

Glass

.LONG TERM:  (Monday through Next Sunday)
Issued at 350 PM CDT Sun Jun 14 2015

A very wet pattern is still in the offing for the upcoming week
with the best apparent time frame for widespread heavy rainfall
in the Tuesday-Wednesday Night time frame. A sw-ne oriented cold
front will be enroaching on the northern CWA on Monday afternoon
and slowly progessing southward Monday night into Tuesday when
best indications are it will become quasi-stationary bi-secting
the CWA. Meanwhile during this same time frame, a steady series
of weak disturbances within the sw flow aloft on the periphery of
the upper level high, combined with the moisture rich/buoyant air
mass across the region and the front will result in increasingly
widespread showers and thunderstorms. Instability and deep layer
shear across the region on Monday afternoon and early evening will
be sufficient for possible pulse storms and multicell clusters
with a damaging wind threat, while the high moisture content will
continue to support heavy downpours.

Will probably eventually need a flash flood watch in the
aforementioned Tuesday-Wednesday night period. Unknown is the
impact of current TD#1 near the Yucatan. Models diverge on the
speed and location but the general consensus is this will strengthen
and track NW into TX then track north with the remnant low moving
northeast along the periphery of the upper high centered in the
southeastern U.S.. A general range of solutions has the center
generally moving across southeast MO and southern IL on Thursday
with greatest impacts along and to the right of the center. High
level moisture however will provide a boost to the already high
H2O content in the midweek time frame and the aforementioned heavy
rainfall potential.

Glass

&&

.AVIATION:  (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1114 AM CDT Sun Jun 14 2015

Overall pattern remains the same although any remants of a surfae
have moved north of the area, along the MO/IA border with a
continued northward movement. Fairly strong short wave kicking
north from the TX panhandle may provide a little extra upper air
support the next 24 hours. Radar shows scattered TSRA already
forming across MO. VCTS for the most part with tempo's as the rain
approaches a terminal. GFS beings precip back to almost all of north
MO from 06 12z. THe NAM also but more of a St. Joe to Kirksville
line. May put a VCTS in UIN about 08z to cover this possibility.

Specifics for KSTL: Pretty much more of the same. Scattered TSRA
already developing across MO so at least a VCTS will be in the
terminal at issuance time. Will add tempo's as the rain
approaches. Looks like most of the overnight chances will be north
of STL so will leave it dry after about 03z. For now will bring in
a VCTS again for Monday afternoon. A front begins moving into the
state Monday afternoon so that my become the focus down the road.

JPK

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 14, 4:11 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
411 PM CDT SUN JUN 14 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
411 PM CDT SUN JUN 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...ESPECIALLY THIS
EVENING WHEN LOCALLY HEAVY RAINFALL AND ISOLATED STRONG TO SEVERE
STORMS WITH STRONG GUSTY WINDS ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY EACH DAY FROM MONDAY THROUGH WEDNESDAY
WITH POTENTIAL FOR HEAVY RAINFALL FROM TUESDAY THROUGH WEDNESDAY
NIGHT. SOME STORMS COULD ALSO BE SEVERE MONDAY AFTERNOON AND EVENING
AND TUESDAY AFTERNOON AND EVENING WITH DAMAGING WINDS THE MAIN
THREAT. A LOWER CHANCE FOR THUNDERSTORMS WILL THEN CONTINUE FROM
THURSDAY THROUGH SATURDAY.

MODERATE FLOODING IS EXPECTED ON SOME POINTS ON THE MISSOURI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GLASS

In the hours before

Local storm report, Jun 14, 4:49 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
449 PM CDT SUN JUN 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       1 SSE ST. PETERS        38.76N  90.60W
06/14/2015  M2.09 INCH       ST. CHARLES        MO   NWS EMPLOYEE

            RAINFALL SO FAR TODAY. CREEKS ARE FULL AND GROUND
            SATURATED.

&&

BYRD
Special weather statement, Jun 14, 5:07 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
507 PM CDT SUN JUN 14 2015

ILZ058-097-098-MOZ036-142230-
CALHOUN IL-GREENE IL-PIKE MO-PIKE IL-
507 PM CDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GREENE AND CALHOUN
COUNTIES IN SOUTHWEST ILLINOIS...AND SOUTHEASTERN PIKE COUNTY IN WEST
CENTRAL ILLINOIS...AND EASTERN PIKE COUNTY IN NORTHEAST MISSOURI
UNTIL 530 PM CDT...

AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
PITTSFIELD TO 5 MILES EAST OF EOLIA...AND MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  WHITE HALL...
  BELLEVIEW...
  ROODHOUSE...
  CARROLLTON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BRITT
Local storm report, Jun 14, 6:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CDT SUN JUN 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     ST. PETER               38.87N  88.85W
06/14/2015                   FAYETTE            IL   PUBLIC

            CARPORT ROOF BLOWN OFF...SEVERAL POWER POLES LEANING 45
            DEGREES...SEVERAL LARGE TREE LIMBS BLOWN DOWN...VIA
            TWITTER.

&&

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:16 PM CDTTornado WarningLSXLincoln, Pike29 min
Jun 14, 3:16 AM CDTRiver Flood WarningLSXPike21 days
Jun 14, 11:43 AM CDTRiver Flood WarningLSXLewis17 days
Jun 14, 11:43 AM CDTRiver Flood WarningLSXMarion19 days
Jun 14, 11:43 AM CDTRiver Flood WarningLSXPike20 days
Jun 14, 11:43 AM CDTRiver Flood WarningLSXLincoln22 days
Jun 14, 11:43 AM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis41 days
Jun 14, 6:59 PM CDTAreal Flood AdvisoryLSXSaint Charles, Saint Louis, City of Saint Louis4 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.